MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 10MM LT; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 10MM LT; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Model Number 74035282
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: case(b)(4).
 
Event or Problem Description
It was reported that the anterior aspect of the jrny ii bcs art isrt trl sz 7-8 10mm lt cracked/scratched.As this was noticed upon field inspection, no patient was involved.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be cracked, rendering the device inoperative.The device shows signs of extensive use.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS ART ISRT TRL SZ 7-8 10MM LT
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14048249
Report Number1020279-2022-01632
Device Sequence Number5554454
Product Code JWH
UDI-Device Identifier00885556157381
UDI-Public00885556157381
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035282
Device Catalogue Number74035282
Device Lot Number18EB00105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown